Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 19, 1996, 6:07 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 1996, 6:07 PM CST (00:07 UTC)
- Expired
- Feb 19, 1996, 7:15 PM CST
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 6:10 PM CST | Thunderstorm Wind 60 | Mobile, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 200007 RRA SVRMOB ALC003-097-200115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 607 PM CST MON FEB 19 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY...MOBILE COUNTY AT 605 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER MOBILE AND BALDWIN COUNTIES WHICH WILL PRODUCE LARGE HAIL AND GUSTY WINDS. THESE THUNDERSTORMS ARE MOVING TO THE EAST AT 45 MPH. REPORTS OF HAIL HAVE BEEN RECEIVED WITH THESE THUNDERSTORMS NEAR BEL AIR MALL IN MOBILE. A TORNADO WATCH 2IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 2:40 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 19, 2:40 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 PM CST MON FEB 19 1996 ALREADY ISSUING WRNGS FOR STORMS IN CWA SO WILL BE VERY BRIEF. LOOKS LIKE MAIN THRUST OF SVR WX WILL BE BETWEEN NOW AND 9 PM MAYBE A LITTLE LATER OVER PNHDL AND E CWA. NO REAL COLD AIR TO FOLLOW THIS SYSTEM. SHUD CLR EARLY ENOUGH ON FAT TUESDAY TO WARM CLOSE TO NGM AFTER LOW CLDS AND POSSIBLY L- IN ERLY MORNING.(1)53/75/53/78 8200 (2)56/74/54/78/ 8200 DF
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.